The author presents a simplified proof for the local continuity of the weak solutions to the porous medium equation with variable positive bounded exponent \(\gamma (x,t)\)
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Tax calculation will be finalised during checkout.
S. Antontsev and S. Shmarev, A model porous medium equation with variable exponent of nonlinearity: existence, uniqueness and localization properties of solutions, Nonlinear Anal. 60 (2005), no. 3, 515–545.
S. Antontsev and S. Shmarev, Elliptic equations with anisotropic nonlinearity and nonstandard growth conditions, Handbook of Differential Equations, Stationary Equations, to appear.
S. Antontsev and S. Shmarev, Parabolic equations with anisotropic nonstandard growth conditions. In: I. N. Figueiredo, J. F. Rodrigues, L. Santos (eds.) Free boundary problems. International series of numerical mathematics, vol. 154, Birkhäuser, Basel, 2006.
E. DiBenedetto, Continuity of weak solutions to a general porous medium equation, Indiana Univ. Math. J. 32 (1983), 83–118.
E. DiBenedetto, Degenerate parabolic equations, Springer, New York, 1993.
E. DiBenedetto, J.M. Urbano, and V. Vespri, Current issues on singular and degenerate evolution equations, Handbook of Differential Equations, Evolutionary Equations, vol. 1, 2004, pp. 169–286.
E. Henriques, Regularity for the porous medium equation with variable exponent: the singular case, J. Differ. Equ. 244 (2008), 2578-2601.
E. Henriques and J.M. Urbano, Intrinsic scaling for PDE’s with an exponential nonlinearity, Indiana Univ. Math. J. 55 (2006), no. 5, 1701-1721.
E. Henriques and J.M. Urbano, Boundary regularity at \(t = 0\) for a singular free boundary problem, Int. Ser. Num. Math. 154, Birkhäuser Verlag, Basel, 2006, pp. 231–240.
M.M. Porzio and V. Vespri, Hälder estimates for local solutions of some doubly nonlinear degenerate parabolic equations, J. Differ. Equ. 103 (1993), 146–178.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
The research of the author was partially financed by Portuguese Funds through FCT (Fundao para a Ciência e a Tecnologia) within the Projects UIDB/00013/2020 and UIDP/00013/2020.
About this article
Cite this article
Henriques, E. The porous medium equation with variable exponent revisited. J. Evol. Equ. (2020). https://doi.org/10.1007/s00028-020-00632-8
- Porous medium equation
- Singular/degenerate PDE
- Regularity theory
- Intrinsic scaling
Mathematics Subject Classification